MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U357588
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in brachial vein via left lower arm, the pta balloon dilatation catheter allegedly stuck entirely in the sheath.It was further reported that the device allegedly had difficulty in removing through the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 09/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the brachial vein via left lower arm fistula, the pta balloon was allegedly difficult to load in the sheath.It was further reported that the device allegedly had difficulty in removing through the sheath.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter loaded in an unknown sheath was received for evaluation.During visual evaluation, stretching was noted to the catheter shaft.No anomalies to the luers/y-body.The distal tip of the sheath was noted to be buckled.During functional evaluation, an attempt was made to remove the balloon from the sheath.Strong resistance was felt leaving the attempt unsuccessful.The sheath shaft detached from its hub.No further testing could be performed due to the condition of the sample.Three photos were provided and reviewed.The first photo showed the ultraverse 035 balloon partially inserted in the introducer sheath.The catheter was seen stretched along a portion of its length.The second and third photos showed the distal end of the sheath which was seen buckled.Therefore, the investigation is confirmed for the reported sheath removal difficulty as the catheter was received loaded in an unknown sheath and attempts to remove it were unsuccessful.However, the investigation is inconclusive for the reported sheath insertion difficulty as functional testing for the same could not be performed due to the condition of the sample.The investigation is confirmed for the identified catheter stretching as stretching was seen on the catheter shaft from both the provided photos and the returned device.A definitive root cause for the reported sheath insertion difficulty, sheath removal difficulty and identified catheter stretching could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 09/2024), g3, h6 (device, method).H11: b5, h6 (result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15993763
Report Number2020394-2022-00990
Device Sequence Number15004788
Product Code LIT
UDI-Device Identifier00801741093975
UDI-Public(01)00801741093975
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357588
Device Catalogue NumberU357588
Device Lot NumberCMFX0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient Weight104 KG
Patient RaceBlack Or African American